# SDR CA961203018

- Difficulty date: November 25, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Engine: Pwa PW118
- System (JASC): 7314 · Engine Fuel Pump
- Part: Spur Gear
- Part number: 311169301
- Condition: Damaged Teeth
- Location: Fuel Pump Drive
- Part time: 20,705 hours
- Stage of operation: CR
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) ENGINE WAS SENT FOR INVESTIGATION AND REPAIR AFTER THE OPERATOR REPORTED AN INFLIGHT SHUTDOWN. INSPECTION FOUND THE CAUSE OF THE INFLIGHT SHUTDOWN WAS A FAILURE OF THE MAIN ACCESSORY DRIVE GEAR AND THE FUEL PUMP DRIVE GEAR. THE MAIN ACCESSORY DRIVE (SPUR) GEAR HAD DAMAGE TO ALL ITS TEETH WITH THREE TEETH BROKEN OFF, CAUSING LOSS OF DRIVE TO THE FUEL PUMP RESULTING IN ENGINE FUEL STARVATION AND INFLIGHT SHUTDOWN.
